Alert archive / New Mexico / Winter Storm Watches in 2016
Winter Storm Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm watch at Jan 30, 2016, 4:10 PM MST. It took effect at Jan 31, 2016, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2016, 4:10 PM MST (23:10 UTC)
- In effect from
- Jan 31, 2016, 6:00 PM MST
- Expired
- Jan 31, 2016, 4:23 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 3:34 PM MST, 36 minutes earlier.
Area forecast discussion, Jan 30, 3:34 PM MST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 PM MST SAT JAN 30 2016 .SYNOPSIS... A WEAKER DISTURBANCE WILL BRING A FEW TO SEVERAL INCHES OF SNOW TO THE NORTHWEST HIGHLANDS AND NORTHERN MOUNTAINS TONIGHT INTO SUNDAY. STRONG WINDS ARE ALSO EXPECTED TO CONTINUE ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE GUSTS FROM 45 TO 55 MPH ARE EXPECTED. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL THEN BRING MORE WIDESPREAD PRECIPITATION SUNDAY NIGHT THROUGH MONDAY NIGHT AS IT CROSSES NORTHERN NEW MEXICO FROM THE WEST. THE NORTHERN AND WESTERN MOUNTAINS...NORTHWEST HIGHLANDS AND UPPER RIO GRANDE VALLEY HAVE THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION. THIS STORM WILL ALSO BRING STRONG WINDS TO ALL BUT THE NORTHERN FRINGE OF NEW MEXICO MONDAY. DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG AND JUST EAST OF THE SACRAMENTO MOUNTAINS. WEAKER DISTURBANCES WILL TRAIL BEHIND THE UPPER LEVEL LOW PRESSURE SYSTEM KEEPING THE WEATHER COOL AND UNSETTLED THROUGH THE MIDDLE OF THE COMING WEEK. && .DISCUSSION... WE WILL ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE FOR THE UPPER LEVEL LOW PRESSURE SYSTEM. BESIDES THE POTENTIAL FOR SIGNIFICANT SNOW FALL ACROSS THE NORTHERN AND WESTERN MOUNTAINS...NORTHWEST HIGHLANDS AND UPPER RIO GRANDE VALLEY...THE REMAINDER OF CENTRAL...WESTERN AND NORTHERN NM MAY RECEIVE A FEW INCHES OF SNOW. MODELS ARE IN PRETTY GOOD AGREEMENT ON THE TRACK AND TIMING OF THIS SYSTEM...WHICH MAY CONTINUE TO PRODUCE WRAP AROUND PRECIP OVER NORTHERN AREAS THROUGH MONDAY NIGHT. 44 && .FIRE WEATHER... AFTER THIS...THE WARMEST DAY OF THIS ENTIRE FCST PERIOD...WE WILL SEE A PRETTY DRAMATIC DOWNTURN IN TEMPS...ALONG WITH A LOT OF WIND AND SOME MAJOR SNOW ACCUMULATIONS...PRIMARILY WEST AND NORTHERN MTNS. FOR THIS LATE AFTN AND EVE...WE WILL CONTINUE TO STAND DOWN ON ANY RED FLAG HIGHLIGHTS AS HAINES VALUES TOO LOW. LATE TONIGHT WILL BRING THE FIRST CHANCES OF SOME SPOTTY LIGHT RAIN AND SNOW FOR THE FAR NW AND NORTH CENTRAL SECTIONS OF THE STATE. THIS WILL MARK THE START OF A VERY LONG PRECIP PERIOD FOR THAT AREA...WHICH SHOULD TRANSLATE TO NEW SNOW AMOUNTS MEASURED IN FEET THERE...ESPECIALLY ABOVE 8000 FEET. TEMPS WILL START TO TREND DOWN SUN WITH INCREASING AND THICKENING CLOUDS AS WELL AS THE REAL START OF SIGNIFICANT AMTS OF RAIN AND HIGHER TERRAIN SNOW. FOR THE MOST PART THROUGH MON AS THE JET STREAM SAGS SOUTH A BIT...AND ESPECIALLY SO ON MON WHEN A MAJOR LOW PRESSURE TROUGH ALOFT SWINGS INTO THE STATE...PRECIP WILL ALSO SPREAD EAST AND SOUTH. VENT RATES WILL CONTINUE THE UPTREND SUN...GOOD TO EXCELLENT ALL BUT FAR NW AND NE NM...AND VERY GOOD TO EXCELLENT AREAWIDE BY MON WITH THE ENTRY OF THE AFOREMENTIONED STORM INTO THE STATE. ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS SUN MAY BE ENOUGH TO CREATE BETWEEN 1 AND 3 HOURS OF CRITICAL CONDITIONS SOUTH OF A LINE FROM CLOVIS TO THE VERY LARGE ARRAY...NOT LONG ENOUGH FOR ANY HIGHLIGHTS. VERY WINDY CONDITIONS EXPECTED MON AND CHANCES FOR WETTING PRECIP SURGE UPWARD...FAVORING W AND SW FACING SLOPES OF THE HIGHER TERRAIN. TEMPS WILL DROP TO BELOW NORMAL BEHIND THE COLD FRONT MONDAY AND REMAIN WELL BELOW NORMAL THROUGH AT LEAST THU. DISTURBANCES IN THE ENSUING NW FLOW ALOFT WILL KEEP PLENTY OF COLD AIR AREAWIDE. VENT RATES WILL TREND DOWN EACH DAY BEHIND THE COLD FRONT AND BE MOSTLY POOR BY THURSDAY AND FRIDAY. A LATE WEEK WARMING TREND WILL BRING HIGHS TO WITHIN 5 DEGREES OF NORMAL MOST LOCATIONS. 43 && .AVIATION... 18Z TAF CYCLE WEATHER PATTERN IS SHIFTING TO A MUCH BREEZIER TO WINDIER PATTERN STARTING TODAY AND...IN ADDITION...BY LATE TONIGHT AND SUNDAY...A MORE UNSETTLED ONE. THE MAIN AVIATION IMPACT THROUGH THE NEXT 24HRS WILL BE INCREASING WINDS...INCLUDING AN INCREASING RISK OF MOUNTAIN WAVE ACTIVITY ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS TO BETWEEN 35 AND 45KTS WILL BE COMMON AT LVS AND TCC...BUT HIGHER GUSTS TO NEAR 50KTS ARE LIKELY AT SCATTERED LOCALES BETWEEN RTN...CQC AND SRR. SOME POTENTIAL FOR MVFR CIGS AT FMN AFTER ROUGHLY 09Z SUNDAY...A LITTLE LOWER CHANCE AT GUP... ALONG WITH A CHANCE OF SPOTTY -RA AND -SN. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 33 49 34 40 / 30 60 70 70 DULCE........................... 26 38 24 34 / 60 70 90 90 CUBA............................ 28 44 25 35 / 40 70 60 90 GALLUP.......................... 32 50 31 34 / 20 50 70 80 EL MORRO........................ 29 48 26 32 / 5 30 70 80 GRANTS.......................... 29 55 28 38 / 5 20 50 70 QUEMADO......................... 34 56 31 35 / 0 10 50 70 GLENWOOD........................ 28 58 29 41 / 0 0 70 70 CHAMA........................... 24 36 24 34 / 70 80 90 100 LOS ALAMOS...................... 32 48 29 37 / 20 50 50 80 PECOS........................... 34 44 28 35 / 10 50 50 80 CERRO/QUESTA.................... 24 36 23 29 / 30 60 70 90 RED RIVER....................... 26 36 22 25 / 30 70 80 90 ANGEL FIRE...................... 23 36 15 30 / 20 60 70 90 TAOS............................ 30 40 29 35 / 20 50 60 80 MORA............................ 32 43 27 36 / 10 40 50 70 ESPANOLA........................ 28 55 28 44 / 10 30 40 70 SANTA FE........................ 33 47 31 36 / 10 40 50 80 SANTA FE AIRPORT................ 31 52 31 40 / 10 30 40 70 ALBUQUERQUE FOOTHILLS........... 41 58 37 42 / 5 10 30 60 ALBUQUERQUE HEIGHTS............. 35 61 35 45 / 0 5 20 60 ALBUQUERQUE VALLEY.............. 35 63 34 46 / 0 5 20 50 ALBUQUERQUE WEST MESA........... 37 66 34 49 / 0 5 20 60 LOS LUNAS....................... 29 63 32 46 / 0 0 20 50 RIO RANCHO...................... 37 62 34 46 / 5 10 30 60 SOCORRO......................... 32 69 38 50 / 0 0 10 40 SANDIA PARK/CEDAR CREST......... 37 50 33 37 / 5 20 30 70 TIJERAS......................... 41 52 35 39 / 5 20 30 60 MORIARTY/ESTANCIA............... 34 58 27 42 / 0 10 20 50 CLINES CORNERS.................. 29 44 29 35 / 0 0 20 60 GRAN QUIVIRA.................... 32 55 34 39 / 0 0 20 60 CARRIZOZO....................... 33 61 35 48 / 0 0 20 50 RUIDOSO......................... 39 56 36 41 / 0 0 20 60 CAPULIN......................... 33 45 27 37 / 0 10 30 70 RATON........................... 29 50 25 39 / 0 10 30 70 SPRINGER........................ 31 53 25 44 / 0 0 20 50 LAS VEGAS....................... 37 51 30 40 / 0 5 20 50 CLAYTON......................... 31 50 26 45 / 0 5 20 60 ROY............................. 36 52 28 46 / 0 0 20 50 CONCHAS......................... 41 65 34 53 / 0 0 10 30 SANTA ROSA...................... 44 64 35 50 / 0 0 10 20 TUCUMCARI....................... 40 66 33 55 / 0 0 10 30 CLOVIS.......................... 41 68 35 56 / 0 0 5 20 PORTALES........................ 41 69 37 58 / 0 0 5 10 FORT SUMNER..................... 41 68 37 54 / 0 0 5 20 ROSWELL......................... 39 78 41 61 / 0 0 0 10 PICACHO......................... 40 70 37 52 / 0 0 5 20 ELK............................. 44 64 40 48 / 0 0 10 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ534-537. WIND ADVISORY UNTIL 11 AM MST SUNDAY FOR THE FOLLOWING ZONES... NMZ512>515-521-523-526-527-529-532-533-539-540. HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES... NMZ526-538>540. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT FOR THE FOLLOWING ZONES... NMZ502>504-506-508-510>516-527. WINTER WEATHER ADVISORY UNTIL 11 AM MST SUNDAY FOR THE FOLLOWING ZONES... NMZ503-504-510-511. && 44
Hazardous weather outlook, Jan 30, 5:33 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MST SAT JAN 30 2016 NMZ501>540-311245- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 533 AM MST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG WEST WINDS DEVELOP TODAY. THE STRONGEST WINDS ARE EXPECTED FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS LINE. SNOW WILL START TO MOVE INTO FAR NORTHWEST AND NORTH- CENTRAL NEW MEXICO THIS EVENING AND CONTINUE AT TIMES OVERNIGHT. SEVERAL INCHES OF ACCUMULATION ARE LIKELY ACROSS THE HIGHER TERRAIN OF THE NW QUARTER OR SO OF THE STATE ABOVE 6500 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE REGION BETWEEN SUNDAY AND MONDAY NIGHT...AS WELL AS SIGNIFICANT SNOW TO MUCH OF THE NORTH AND WEST. SIGNIFICANTLY COLDER...AND BELOW SEASONAL TEMPERATURES WILL ALSO SPREAD OVER NORTHERN AND CENTRAL NEW MEXICO MONDAY THROUGH TUESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:32 PM MST | High Wind Watch | ABQ | 23 hr |
Nearby
Winter Storm Watches in New Mexico, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.